Skip to main content
Log in

On Cramer Approximations under Violation of Cramer's Condition

  • Published:
Lithuanian Mathematical Journal Aims and scope Submit manuscript

Abstract

Let X 1, X 2,... be independent identically distributed random variables with distribution function F, S 0 = 0, S n = X 1 + ⋯ + X n , and n = max1⩽kn S k . We obtain large-deviation theorems for S n and n under the condition 1 − F(x) = P{X 1x} = el(x), l(x) = x α L(x), α ∈ (0, 1), where L(x) is a slowly varying function as x → ∞.

This is a preview of subscription content, log in via an institution to check access.

Access this article

Price excludes VAT (USA)
Tax calculation will be finalised during checkout.

Instant access to the full article PDF.

Similar content being viewed by others

REFERENCES

  1. S. V. Nagaev, Some limit theorems for large deviations, Theory Probab. Appl., 10, 214–235 (1965); translation from Teor. Veroyatnost. i Primenen., 10(2), 231–254 (1965).

    Article  MATH  MathSciNet  Google Scholar 

  2. A. K. Aleskeviciene, On the probabilities of large deviations for the maximum of sums of independent random variables, I, II, Theory Probab. Appl., 24, 16–33 (1979); 24, 322–337 (1980); translation from Teor. Veroyatnost. i Primenen., 24, 18–33 (1979); 24, 318–331 (1979).

    Google Scholar 

  3. A. A. Borovkov, Large deviation probabilities for random walks with semiexponential distributions, Sibirsk. Math. J., 41(6), 1061–1093 (2000); translation from Sib. Mat. Zh., 41(6), 1290–1324 (2000).

    MATH  MathSciNet  Google Scholar 

  4. G. Cramer, On a new limit theorem of the probability theory, Uspekhi Mat. Nauk, 1944, 10(1), 166–178.

    Google Scholar 

  5. I. A. Ibragimov and Yu. V. Linnik, Independent and Stationary Sequences of Random Variables [in Russian], Nauka, Moscow (1965).

    Google Scholar 

Download references

Author information

Authors and Affiliations

Authors

Additional information

__________

Translated from Lietuvos Matematikos Rinkinys, Vol. 45, No. 4, pp. 447–456, October–December, 2005.

Rights and permissions

Reprints and permissions

About this article

Cite this article

Aleskeviciene, A.K. On Cramer Approximations under Violation of Cramer's Condition. Lith Math J 45, 359–367 (2005). https://doi.org/10.1007/s10986-006-0001-7

Download citation

  • Received:

  • Issue Date:

  • DOI: https://doi.org/10.1007/s10986-006-0001-7

Keywords

Navigation